Texas, 2006

Hail and Damaging Winds in Texas, April 20, 2006

April 20, 2006 · NWS EWX · 5 events in 2 counties and zones

4 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 20, 5:30 PM CST, 1 hour earlier.

Area forecast discussion, Apr 20, 5:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU APR 20 2006

.AVIATION...
SCATTERED STRONG TO SEVERE TSTMS WILL CONTINUE ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY THRU THE REMAINDER OF THIS
EVENING. CONVECTION SHOULD FINALLY END FROM WEST TO EAST LATER
TONIGHT INTO THURSDAY MORNING WITH THE EASTWARD PASSAGE OF THE
UPPER LEVEL TROF AND ASSOCIATED COLD FRONT. VFR CONDITIONS WILL
PREVAIL AT ALL TAFS SITES BY 15Z ON THURSDAY AS THE UPPER TROF
AXIS MOVES EAST OF SOUTH CENTRAL TEXAS.

&&

.PREV DISCUSSION... (ISSUED 243 PM CDT THU APR 20 2006)

DISCUSSION...
UPPER LOW OVER ROCKIES IS PULLING THE WARM FRONT THROUGH OUR AREA
RIGHT NOW. AS THIS LOW MOVES THROUGH THE PANHANDLE AND OKLAHOMA
TONIGHT, A COLD FRONT WILL DROP SOUTH INTO THE AREA BRINGING A
CONTINUED ROUND OF BENEFICIAL RAIN AND SEVERE THUNDERSTORMS. ON
FRIDAY, THE COLD FRONT SWEEPS ALL AMPLE MOISTURE OUT OF THE AREA
WITH SEASONAL TEMPS FRIDAY AND FRIDAY NIGHT, THEN RISE BACK TO THE
90S NEXT WEEK. THE UPPER RIDGE SLIDES THROUGH TEXAS SATURDAY AND
SUNDAY AS ANOTHER UPPER LOW DROPS INTO THE SOUTHERN ROCKIES.
MOISTURE WILL RETURN ALONG THE RIO GRANDE COUNTIES SATURDAY WITH A
FULL SOUTHEAST FLOW ALL AREAS SATURDAY NIGHT. COULD GET SOME
ADVECTION FOG OVER THE COASTAL PRAIRIES AND INTO THE ESCARPMENT.
PRECIPITABLE WATER VALUES RISE NEXT WEEK AHEAD OF THE NEXT COLD
FRONT TUESDAY NIGHT. THIS FRONT IS E4XPECTED TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/13
Hazardous weather outlook, Apr 20, 4:00 AM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT THU APR 20 2006

TXZ171>173-183>194-202>209-217>225-228-211000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS
REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR
A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE
SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL
BOUNDARY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN
TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.

In the hours before

Local storm report, Apr 20, 2:54 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

&&

PM
Local storm report, Apr 20, 3:02 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

&&

PM
Local storm report, Apr 20, 3:04 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
404 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

&&

PM
Local storm report, Apr 20, 3:55 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

1240 PM     HAIL             CEDAR PARK              30.51N 97.83W
04/20/2006  M0.88 INCH       WILLIAMSON         TX   STORM CHASER

1240 PM     HAIL             COMFORT                 29.97N 98.90W
04/20/2006  M1.00 INCH       KENDALL            TX   PUBLIC

            ONE INCH HAIL FOR 3 TO 4 MINUTES, HAIL COVERED THE
            GROUND.

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

0446 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M1.00 INCH       GILLESPIE          TX   EMERGENCY MNGR

0446 PM     HAIL             2 N ROUND ROCK          30.55N 97.67W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0446 PM     HAIL             15 E FREDERICKSBURG     30.27N 98.62W
04/20/2006  M0.75 INCH       GILLESPIE          TX   PUBLIC

0448 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            THREE INCH HAIL REPORTED NEAR HUDSON BEND IN WESTERN
            AUSTIN.

&&

PM
Local storm report, Apr 20, 5:10 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

1240 PM     HAIL             COMFORT                 29.97N 98.90W
04/20/2006  M1.00 INCH       KENDALL            TX   PUBLIC

            ONE INCH HAIL FOR 3 TO 4 MINUTES, HAIL COVERED THE
            GROUND.

1240 PM     HAIL             CEDAR PARK              30.51N 97.83W
04/20/2006  M0.88 INCH       WILLIAMSON         TX   STORM CHASER

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

0446 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M1.00 INCH       GILLESPIE          TX   EMERGENCY MNGR

0446 PM     HAIL             15 E FREDERICKSBURG     30.27N 98.62W
04/20/2006  M0.75 INCH       GILLESPIE          TX   PUBLIC

0446 PM     HAIL             2 N ROUND ROCK          30.55N 97.67W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0448 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            THREE INCH HAIL REPORTED NEAR HUDSON BEND IN WESTERN
            AUSTIN.

0458 PM     HAIL             8 NW AUSTIN             30.39N 97.85W
04/20/2006  M0.75 INCH       TRAVIS             TX   AMATEUR RADIO

            PENNY SIZE HAIL AT ANDERSON MILL.

0500 PM     HAIL             5 SE AUSTIN             30.25N 97.69W
04/20/2006  M2.50 INCH       TRAVIS             TX   TRAINED SPOTTER

            NEAR BURNET AVE AND FM183.

0500 PM     HAIL             6 NE AUSTIN             30.37N 97.68W
04/20/2006  M1.75 INCH       TRAVIS             TX   BROADCAST MEDIA

            I35 AND PARMEN PARK.

0505 PM     HAIL             10 N AUSTIN             30.45N 97.75W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0506 PM     HAIL             8 NE AUSTIN             30.39N 97.66W
04/20/2006  M2.00 INCH       TRAVIS             TX   TRAINED SPOTTER

            DUVAL AND MOPAC.

0507 PM     HAIL             7 NE AUSTIN             30.38N 97.67W
04/20/2006  M1.25 INCH       TRAVIS             TX   AMATEUR RADIO

            FM183 AND MOPAC.

0508 PM     HAIL             1 N SAN MARCOS          29.89N 97.93W
04/20/2006  M1.00 INCH       HAYS               TX   LAW ENFORCEMENT

0508 PM     HAIL             3 SW SAN MARCOS         29.85N 97.96W
04/20/2006  M1.75 INCH       HAYS               TX   OFFICIAL NWS OBS

            HAIL AT THE TANGER OUTLETS MALL.

0510 PM     HAIL             6 SW SAN MARCOS         29.82N 98.00W
04/20/2006  M2.75 INCH       HAYS               TX   OFFICIAL NWS OBS

            AT THE TANGR OUTLET MALL.

0510 PM     HAIL             8 N AUSTIN              30.42N 97.75W
04/20/2006  M2.00 INCH       TRAVIS             TX   TRAINED SPOTTER

0510 PM     HAIL             5 N AUSTIN              30.38N 97.75W
04/20/2006  M1.75 INCH       TRAVIS             TX   PUBLIC

0510 PM     HAIL             3 SE SAN MARCOS         29.85N 97.89W
04/20/2006  M2.00 INCH       GUADALUPE          TX   OFFICIAL NWS OBS

            NEAR PARK FIELD.

0512 PM     HAIL             8 NE AUSTIN             30.39N 97.66W
04/20/2006  M1.50 INCH       TRAVIS             TX   BROADCAST MEDIA

            NEAR PLUGERVILLE.

0514 PM     FUNNEL CLOUD     8 N NEW BRAUNFELS       29.82N 98.12W
04/20/2006                   COMAL              TX   PUBLIC

            SEVERAL FUNNEL CLOUDS SIGHTED.

0515 PM     FUNNEL CLOUD     JOHNSON CITY            30.27N 98.41W
04/20/2006                   BLANCO             TX   PARK/FOREST SRVC

            FUNNEL CLOUD REPORTED BY PARK OFFICALS.

0515 PM     HAIL             2 W SAN MARCOS          29.88N 97.96W
04/20/2006  M0.75 INCH       HAYS               TX   AMATEUR RADIO

0515 PM     HAIL             3 E SAN MARCOS          29.88N 97.88W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

0517 PM     HAIL             5 SW SAN MARCOS         29.83N 97.99W
04/20/2006  M2.75 INCH       HAYS               TX   BROADCAST MEDIA

0517 PM     HAIL             5 SW SAN MARCOS         29.83N 97.99W
04/20/2006  M2.00 INCH       HAYS               TX   OFFICIAL NWS OBS

            NUMEROUS WINDOWS AND ROOF TILES AND WIND SHIELDS BROKEN.

0519 PM     HAIL             9 N AUSTIN              30.44N 97.75W
04/20/2006  M1.25 INCH       TRAVIS             TX   AMATEUR RADIO

0520 PM     HAIL             5 W AUSTIN              30.31N 97.83W
04/20/2006  M1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

            ON CRELOE STREET.

0525 PM     HAIL             3 NE SAN MARCOS         29.91N 97.89W
04/20/2006  M1.75 INCH       HAYS               TX   AMATEUR RADIO

0525 PM     HAIL             1 N MARTINDALE          29.86N 97.84W
04/20/2006  M1.00 INCH       CALDWELL           TX   AMATEUR RADIO

0530 PM     FLOOD            AUSTIN                  30.31N 97.75W
04/20/2006                   TRAVIS             TX   LAW ENFORCEMENT

            HIGH WATER ON GRAND AVENUE AND RICADILLY.

0533 PM     HAIL             10 NW LLANO             30.85N 98.79W
04/20/2006  M0.88 INCH       LLANO              TX   TRAINED SPOTTER

0537 PM     FLOOD            MARTINDALE              29.84N 97.84W
04/20/2006                   CALDWELL           TX   NWS EMPLOYEE

            SOME ROAD FLOODING AND WIND GUSTS TO 60 MPH.

0537 PM     HAIL             8 NE AUSTIN             30.39N 97.66W
04/20/2006  M1.75 INCH       TRAVIS             TX   BROADCAST MEDIA

            NEAR PLUGERVILLE.

0537 PM     HAIL             MARTINDALE              29.84N 97.84W
04/20/2006  M2.00 INCH       CALDWELL           TX   TRAINED SPOTTER

0545 PM     HAIL             10 E AUSTIN             30.31N 97.58W
04/20/2006  M1.75 INCH       TRAVIS             TX   AMATEUR RADIO

            IN MAXWELL.

0555 PM     HAIL             LOCKHART                29.87N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

0559 PM     HAIL             4 S LOCKHART            29.82N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

&&

PM
Local storm report, Apr 20, 6:02 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FUNNEL CLOUD     8 SSE SAN MARCOS        29.77N 97.88W
04/20/2006                   GUADALUPE          TX   PUBLIC

            FUNNEL CLOUD 8 MI SSE OF SAN MARCOS ON HWY 123.

0558 PM     HAIL             LOCKHART                29.87N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   FIRE DEPT/RESCUE

0545 PM     TSTM WND DMG     6 N GIDDINGS            30.27N 96.93W
04/20/2006                   LEE                TX   BROADCAST MEDIA

            NUMEROUS TREES AND SOME SIGNS DOWN 2 MI S OF LINCOLN.

0602 PM     HAIL             1 S LOCKHART            29.86N 97.68W
04/20/2006  M3.00 INCH       CALDWELL           TX   AMATEUR RADIO

0610 PM     HAIL             7 E LOCKHART            29.87N 97.56W
04/20/2006  M1.50 INCH       CALDWELL           TX   AMATEUR RADIO

&&

DC

The radar

The Ft Hood radar (KGRK), 43 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Williamson

When
April 20, 6:30 PM CST to 6:50 PM CST
Where
Williamson County, 11 mi WNW of Georgetown
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
30.700, -97.833

Severe thunderstorm winds damaged homes near Lake Georgetown.

Thunderstorm Wind, Williamson

When
April 20, 6:50 PM CST to 7:00 PM CST
Where
Williamson County, Jarrell
Measured
70 kt (81 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
30.817, -97.600

from severe thunderstorms damaged roofs in Jarrell and blew an 18-wheeler off the road.

Hail, Williamson

When
April 20, 7:00 PM CST to 7:10 PM CST
Where
Williamson County, Walburg
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.733, -97.583

Thunderstorm Wind, Williamson

When
April 20, 7:00 PM CST to 7:10 PM CST
Where
Williamson County, Walburg
Measured
70 kt (81 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
30.733, -97.583

As the severe thunderstorms moved southeastward across Williamson County, they dropped one inch diameter hail and produced wind gusts that damaged the roofs of barns, flattened outbuildings and destroyed a mobile home in the Walburg area.

Thunderstorm Wind, Travis

When
April 20, 8:30 PM CST to 8:45 PM CST
Where
Travis County, 9 mi NW of Austin
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
30.383, -97.850

Severe thunderstorm winds blew down trees and knocked over power lines in the northwest part of Austin near the intersection of Steck Ave. and Mesa Dr.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496864, 5496865, 5496866, 5496867, 5496868.